MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT
Model Number EX070803CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after successfully deploying a vascular stent, as the delivery system was being removed a portion of the catheter allegedly detached and remained on the guide wire.Reportedly, the guide wire was removed with the detached portion attached.There was no reported patient injury.
 
Additional Manufacturer Narrative
A manufacturing review was performed.Based on the lot history review, the used product complied with all manufacturing specifications leading to final device release.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.No manufacturing anomalies or deviations, which may have caused or contributed to the event reported, have been identified.No additional complaint has been reported for this lot number previously.Investigation summary: the alleged failure could not be reproduced because the catheter sample was not returned for evaluation.Images documenting the event have not been provided.Therefore, the investigation will be closed with inconclusive result.A definite root cause for the reported event could not be determined.The reported event represents an off label use of the device.Labeling review: in reviewing the applicable labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: 'if resistance is met while retracting the stent system over a guidewire, remove the stent system and guidewire together.' regarding preparation the ifu states: 'flush the inner lumen of the stent system with heparinized normal saline prior to use.' regarding the usage of accessories the ifu recommended a 6f (2.0 mm) or larger introducer sheath and a 0.035 inch diameter guidewire of appropriate length.The ifu states:'predilation of the lesion should be performed using standard techniques.' in regards to force increase during deployment the ifu states:' if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.' the product is indicated for use in the native superficial femoral artery (sfa) and popliteal artery.(b)(4).
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7030410
Report Number9681442-2017-00295
Device Sequence Number1523163
Product Code NIP
UDI-Device Identifier04049519001265
UDI-Public(01)04049519001265
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2018
Device Model NumberEX070803CS
Device Catalogue NumberEX070803CS
Device Lot NumberANAS2770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/24/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight63